Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 82, NWS Tulsa, OK

April 21, 2022Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2022, 12:39 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2022, 12:39 AM CDT (05:39 UTC)
Expired
Apr 21, 2022, 1:01 AM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 625 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
625 m²/s²
0-3 km storm-relative helicity
600 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

257 
WUUS54 KTSA 210539
SVRTSA
ARC007-015-210630-
/O.NEW.KTSA.SV.W.0082.220421T0539Z-220421T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1239 AM CDT Thu Apr 21 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northwestern Carroll County in northwestern Arkansas...

* Until 130 AM CDT.

* At 1239 AM CDT, a severe thunderstorm was located 3 miles east of
  Seligman, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Eureka Springs...                 Gateway...
  Beaver...                         Pleasant Ridge...
  Oak Hill...                       Busch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3631 9376 3645 9396 3650 9394 3650 9359
TIME...MOT...LOC 0539Z 302DEG 16KT 3653 9388 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
928 
WWUS54 KTSA 210549
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1249 AM CDT Thu Apr 21 2022

ARC007-210559-
/O.CAN.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Benton AR-
1249 AM CDT Thu Apr 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0549Z 294DEG 18KT 3651 9380 

$$

ARC015-210630-
/O.CON.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Carroll AR-
1249 AM CDT Thu Apr 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN CARROLL COUNTY...

At 1249 AM CDT, a severe thunderstorm was located near Beaver, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Eureka Springs...                 Beaver...
Pleasant Ridge...                 Oak Hill...
Busch...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0549Z 294DEG 18KT 3651 9380 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
162 
WWUS54 KTSA 210601
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
101 AM CDT Thu Apr 21 2022

ARC015-210611-
/O.CAN.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Carroll AR-
101 AM CDT Thu Apr 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0600Z 302DEG 16KT 3649 9376 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:51 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 20, 9:51 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
951 PM CDT Wed Apr 20 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 946 PM CDT Wed Apr 20 2022

A couple showers and storms attempted to develop east of the
dryline late this afternoon and evening, but no storms could ever
become established. Will maintain low pops for a couple more hours
in parts of southeast Oklahoma where the most recent attempts at
convection have occurred.

Otherwise, attention turns to the cold front that has sagged down
into northeast Oklahoma, and will soon stall. Elevated convection
has recently developed on the cool side of this boundary across
far northeast Oklahoma, and convection could continue to fester in
this general area much of the night. Thus will keep pops overnight
across parts of far northeast Oklahoma and far northwest Arkansas.

Made a few adjustments to overnight lows in some places where
current readings were below the previous forecast lows. It is
likely that these locations will not see temperatures fall much
if any more overnight.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 217 PM CDT Wed Apr 20 2022

A surface boundary across northeast Oklahoma into northwest
Arkansas will return north as a warmfront by midday with and
showers and lingering storms moving with it into Kansas. Expect
another breezy day with temperatures warming well into the 70s
after clouds break up in the afternoon. Strong southerly flow
will continue on Friday for what will be the warmest day ahead of
a deepening longwave trough across the western CONUS. Storm
activity will be limited to the dryline across the High Plains
until Saturday when the western trough moves east and exerts
stronger forcing along the boundary being pushed toward central
Oklahoma. The best rain chance will be late Saturday into Sunday
as the northern portion of the trough lifts through the northern
Plains with the southern portion splitting off across the Southern
Rockies. This will force a slow moving frontal boundary through
the area with deep moisture pooling along it to aid rainfall
efficiency. Ensemble guidance shows a rather large footprint of
>2" QPF across portions of eastern Oklahoma into western Arkansas
by 12Z Monday so the heavy rainfall threat will need to be
monitored as the event draws closer and timing and location become
more confident. Canadian high pressure will move in late Monday
behind the exiting shortwave bringing dry and stable air back into
the region through mid-week. Temperatures will be muted quite a
bit Sunday with widespread clouds and rain with below normal
temperatures continuing early next week before returning to near
normal by Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Wed Apr 20 2022
VFR to MVFR conditions are common across eastern
Oklahoma and western Arkansas this evening. As we
move through the night IFR ceilings will return overnight
to all area sites with this trend continuing through
the majority of Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  78  67  83 /  10  20  10   0
FSM   60  79  64  84 /  10  20   0   0
MLC   65  79  65  81 /  10  10   0   0
BVO   57  78  67  82 /  20  20  10   0
FYV   60  78  63  82 /  20  20   0   0
BYV   59  77  63  80 /  20  20   0   0
MKO   61  78  64  80 /  10  20   0   0
MIO   58  78  66  81 /  30  30  10   0
F10   64  79  65  81 /  10  10   0   0
HHW   65  79  64  81 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....24
AVIATION...10
Hazardous weather outlook, Apr 20, 5:28 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
528 PM CDT Wed Apr 20 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
528 PM CDT Wed Apr 20 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...A narrow corridor across eastern Oklahoma.
	ONSET...After 6 pm.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Parts of eastern Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Parts of eastern Oklahoma.
	ONSET...After 6 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Parts of eastern Oklahoma.
	ONSET...After 6 pm.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Mainly the higher elevations of southeast Oklahoma.
	ONSET...Mid Evening.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Western Osage and Pawnee Counties.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms are attempting to develop near the Highway
75 corridor ahead of a dryline at this time. These storms have
struggled to gain intensity thus far, but there remains a chance
that a storm or two may become better established through early
this evening. If a storm can become established, significant
severe weather will be possible, including large hail, damaging
winds, and tornadoes. The main threat will be in a rather narrow
corridor of eastern Oklahoma where instability is the greatest.
Once storms move east of the instability axis, rapid weakening
will likely occur as they approach far eastern Oklahoma.

Later tonight, additional storms may develop across parts of far
northeast Oklahoma and northwest Arkansas as a cold front pushes
south into the area. An isolated strong to marginally severe
storm will be possible, with marginally severe hail being the main
threat at that time.

Hot temperatures and lower humidity values behind the dryline
across western Osage and western Pawnee counties will keep fire
weather concerns heightened in those areas until around sunset.

South winds may gust to 30 to 40 miles an hour at times overnight
over the higher terrain areas of southeast Oklahoma as a strong
low level jet develops.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A slight chance of thunderstorms will continue across northeast
Oklahoma on Thursday, however the greater focus for storms will
be farther west and north of the local region. Breezy southerly
winds will continue and help maintain a risk of grassland fires
across parts of Osage and Pawnee counties.

Thunderstorm chances increase late Saturday with a risk of
strong to severe storms. A cold front will move slowly across
the region Saturday night through Sunday with an increasing
risk of locally heavy rainfall and flooding potential.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 21, 12:27 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 AM CDT Thu Apr 21 2022

ARZ002-011-210615-
Carroll AR-Madison AR-
1227 AM CDT Thu Apr 21 2022

...A strong thunderstorm will impact portions of northeastern Madison
and Carroll Counties through 115 AM CDT...

At 1227 AM CDT, Doppler radar indicated a strong thunderstorm near
Eureka Springs, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Carrollton...
Rudd...                           Osage...
Urbanette...                      Rule...
Grandview...                      Rockhouse...
Dryfork...                        Cabanal...
Metalton...                       Connor...
Coin...                           Pleasant Ridge...
Denver...                         Oak Hill...
Delmar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9337 3612 9348 3609 9348 3608 9345
      3606 9345 3636 9384 3650 9371 3650 9366
      3641 9330 3622 9330
TIME...MOT...LOC 0527Z 306DEG 23KT 3639 9370

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 21, 12:31 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT THU APR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     HAIL             EUREKA SPRINGS          36.40N 93.74W
04/21/2022  U0.75 INCH       CARROLL            AR   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Carroll49 min
Apr 21, 12:27 AM CDTSpecial Weather StatementTSACarroll48 min
Apr 21, 1:13 AM CDTSpecial Weather StatementTSACarroll32 min
Apr 21, 1:43 AM CDTSpecial Weather StatementTSACarroll47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.